Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 9, NWS Tucson, AZ

April 11, 20146 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 11, 2014, 10:27 AM MST for 6 counties in Arizona. It took effect at Apr 12, 2014, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2014, 10:27 AM MST (17:27 UTC)
In effect from
Apr 12, 2014, 11:00 AM MST
Expired
Apr 12, 2014, 9:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 5.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4531 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS85 KTWC 111727
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1027 AM MST FRI APR 11 2014

AZZ151-152-120130-
/O.UPG.KTWC.FW.A.0006.140412T1800Z-140413T0400Z/
/O.NEW.KTWC.FW.W.0009.140412T1800Z-140413T0400Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
1027 AM MST FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...NEARLY ALL OF ZONES 151 AND 152. 

* TIMING...ON SATURDAY...THE STRONG WESTERLY WINDS WILL BEGIN 
   AS EARLY AS 11 AM...BUT THE STRONGEST WINDS ARE EXPECTED 
   FROM 1 PM THROUGH 7 PM. 

* WINDS...25 TO 30 MPH WESTERLY 20-FOOT WINDS ARE EXPECTED WITH
  GUSTS ABOVE 40 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
  SOUTHERN HALF OF ZONE 152. 

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES TO FALL
  BELOW 10 PERCENT ACROSS THE WARNED AREA.

* IMPACTS...RAPID FIRE SPREAD AND OTHERWISE DANGEROUS FIRE
  CONDITIONS ARE ANTICIPATED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ153-120130-
/O.NEW.KTWC.FW.W.0009.140412T1800Z-140413T0400Z/
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
1027 AM MST FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST SATURDAY 
FOR THE SOUTHERN PORTION OF THE ZONE...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST SATURDAY. 

* AFFECTED AREA...THE SOUTHERN PORTION OF THE ZONE. THE ALPINE
  RANGER DISTRICT IS NOT INCLUDED IN THE WARNING.

* TIMING...ON SATURDAY...THE STRONG WESTERLY WINDS WILL BEGIN TO
  PICK UP AS EARLY AS 11 AM...BUT THE STRONGEST WINDS ARE EXPECTED
  FROM 1 PM THROUGH 7 PM.

* WINDS...20 TO 25 MPH WESTERLY 20-FOOT WINDS ARE EXPECTED WITH
  GUSTS AROUND 35 MPH.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES TO FALL
  BELOW 15 PERCENT ACROSS THE ENTIRE WARNED AREA AND BELOW 10
  PERCENT ACROSS MUCH OF THE AREA. 

* IMPACTS...RAPID FIRE SPREAD AND OTHERWISE DANGEROUS FIRE
  CONDITIONS ARE ANTICIPATED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
446 
WWUS85 KTWC 120114
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
614 PM MST FRI APR 11 2014

AZZ151>153-130400-
/O.CON.KTWC.FW.W.0009.140412T1800Z-140413T0400Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
614 PM MST FRI APR 11 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
SATURDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES AND DRY FUEL
CONDITIONS IN COCHISE...SANTA CRUZ...SOUTHERN GRAHAM...SOUTHERN 
GREENLEE...SOUTHEAST PINAL AND EASTERN PIMA COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST SATURDAY.

* AFFECTED AREA...NEARLY ALL OF ZONES 151 AND 152 AND SOUTHERN
  PORTIONS OF ZONE 153. THE ALPINE RANGER DISTRICT IS NOT INCLUDED
  IN THE WARNING. THIS AREA INCLUDES COCHISE...SANTA CRUZ...SOUTHERN
  GRAHAM...SOUTHERN GREENLEE...SOUTHEAST PINAL AND EASTERN PIMA
  COUNTIES.

* TIMING...THE STRONG WESTERLY WINDS WILL BEGIN TO PICK UP AS
  EARLY AS 11 AM SATURDAY..BUT THE STRONGEST WINDS ARE EXPECTED
  FROM 1 PM THROUGH 7 PM.

* WINDS...20 TO 30 MPH WESTERLY 20-FOOT WINDS ARE EXPECTED WITH
  GUSTS ABOVE 40 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
  SOUTHERN HALF OF ZONE 152.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES TO FALL
  BELOW 10 PERCENT ACROSS THE MAJORITY OF THE WARNED AREA...WITH
  VALUES BETWEEN 10 AND 15 PERCENT IN FIRE ZONE 153.

* IMPACTS...RAPID FIRE SPREAD AND OTHERWISE DANGEROUS FIRE CONDITIONS
  ARE ANTICIPATED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
419 
WWUS85 KTWC 121008
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
308 AM MST SAT APR 12 2014

AZZ151>153-122300-
/O.CON.KTWC.FW.W.0009.140412T1800Z-140413T0400Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
308 AM MST SAT APR 12 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITIES 
AND DRY FUEL CONDITIONS IN COCHISE...SANTA CRUZ...SOUTHERN 
GRAHAM...SOUTHERN GREENLEE...SOUTHEAST PINAL AND EASTERN 
PIMA COUNTIES......

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING. 

* AFFECTED AREA...NEARLY ALL OF ZONES 151 AND 152 AND SOUTHERN 
  PORTIONS OF ZONE 153. THE ALPINE RANGER DISTRICT IS NOT 
  INCLUDED IN THE WARNING. THIS AREA INCLUDES COCHISE...SANTA 
  CRUZ... SOUTHERN GRAHAM...SOUTHERN GREENLEE...SOUTHEAST PINAL 
  AND EASTERN PIMA COUNTIES. 

* TIMING...THE STRONG WESTERLY WINDS WILL BEGIN TO PICK UP AS
  EARLY AS 11 AM TODAY..BUT THE STRONGEST WINDS ARE EXPECTED FROM 1 PM
  THROUGH 7 PM.

* WINDS...20 TO 30 MPH WESTERLY 20-FOOT WINDS ARE EXPECTED WITH GUSTS
  ABOVE 40 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
  SOUTHERN HALF OF ZONE 152.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES TO FALL BELOW
  10 PERCENT ACROSS THE MAJORITY OF THE WARNED AREA... WITH VALUES
  BETWEEN 10 AND 15 PERCENT IN FIRE ZONE 153.

* IMPACTS...RAPID FIRE SPREAD AND OTHERWISE DANGEROUS FIRE CONDITIONS
  ARE ANTICIPATED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
830 
WWUS85 KTWC 122053
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
153 PM MST SAT APR 12 2014

AZZ151>153-130400-
/O.CON.KTWC.FW.W.0009.000000T0000Z-140413T0400Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
153 PM MST SAT APR 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

* AFFECTED AREA...NEARLY ALL OF ZONES 151 AND 152 AND SOUTHERN 
  PORTIONS OF ZONE 153. THE ALPINE RANGER DISTRICT IS NOT 
  INCLUDED IN THE WARNING. THIS AREA INCLUDES COCHISE...SANTA 
  CRUZ... SOUTHERN GRAHAM...SOUTHERN GREENLEE...SOUTHEAST PINAL 
  AND EASTERN PIMA COUNTIES. 

* TIMING...SOUTHWEST TO WEST WINDS WILL BE STRONGEST THROUGH 7 PM
  THEN BEGIN TO DIMINISH AFTER SUNSET.

* WINDS...20 TO 30 MPH SOUTHWEST 20-FOOT WINDS ARE EXPECTED WITH
  GUSTS NEAR 40 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
  SOUTHERN HALVES OF ZONES 151 AND 152.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN
  BETWEEN 5 AND 15 PERCENT EXCEPT FOR THE HIGHEST ELEVATIONS.

* IMPACTS...CONDITIONS ARE CONDUCIVE TO RAPID FIRE GROWTH AND
  SPREAD.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
870 
WWUS85 KTWC 130357
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
857 PM MST SAT APR 12 2014

AZZ151>153-130500-
/O.EXP.KTWC.FW.W.0009.000000T0000Z-140413T0400Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
857 PM MST SAT APR 12 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. 

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES ARE BEGINNING TO
INCREASE INTO THE TEENS...THUS THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE AT 9 PM MST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 8:45 AM MST, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 11, 8:45 AM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
845 AM MST FRI APR 11 2014

.SYNOPSIS...VERY WARM TEMPERATURES WILL CONTINUE TODAY. A PACIFIC
WEATHER SYSTEM WILL THEN BRING GUSTY WINDS ALONG WITH POSSIBLE AREAS
OF BLOWING DUST SATURDAY. NOT QUITE AS WARM OVER THE WEEKEND AND A
FEW SHOWERS POSSIBLE IN FAR EAST CENTRAL MOUNTAINS...OTHERWISE
CONTINUED DRY ELSEWHERE.

&&

.DISCUSSION...CONSIDERABLE CIRRUS LEVEL CLOUD COVER AS THE WESTERLY
FLOW STARTS TO GAIN A SOUTHERLY COMPONENT AHEAD OF THE PACIFIC LOW
PUSHING INTO SOUTHERN CALIFORNIA. DRY OTHERWISE WITH SINGLE DIGIT
AND TEEN DEWPTS AND PRECIPITABLE WATER VALUES AROUND 1/3 OF AN INCH
(WITH ALL CONTRIBUTIONS FROM TOP OF MID LEVELS AS WE ARE QUITE DRY
BELOW H5).

MAIN STORY FOCUSING ON ENHANCED GRADIENT FROM THE LOW AS IT OPENS UP
AND PUSHES THROUGH SOUTHERN ARIZONA AND NORTHERN MEXICO SATURDAY.
MID AND UPPER LEVEL CLOUD IS EXPECTED TO DELAY MIXING WITH STRONGEST
WINDS AFTER NOON OR 1PM SATURDAY WITH A CLEARING TREND FROM THE WEST
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. DISCUSSING A LOW
END WIND ADVISORY FOR WIND PRONE EASTERN ZONES AS WELL AS CONVERSION
OF FIRE WEATHER WATCH INTO A RED FLAG WARNING.

&&

.PREV DISCUSSION...AMPLE MOISTURE ABOVE 500 MB SHOULD RESULT IN
MOSTLY CLOUDY SKIES ACROSS MUCH OF SE AZ TODAY. THE EXCEPTION MAY BE
ACROSS WRN SECTIONS LATER TODAY WHERE SOME THINNING OF THE CIRRUS
CLOUDS MAY OCCUR. THERE MAY BE SOMEWHAT MORE WIND THIS AFTERNOON
VERSUS THUR...BUT SPEEDS WILL BE WELL BELOW ADVISORY CRITERIA.
PARTLY CLOUDY SKIES WILL PREVAIL TONIGHT AS THE WEAKENING LOW
PRESSURE SYSTEM MOVES EWD INTO SRN CALIFORNIA.

THE UPPER LOW IS PROGGED TO WEAKEN FURTHER AND MOVE EWD ACROSS
ARIZONA SAT AND SAT NIGHT AS A POSITIVE-TILT OPEN WAVE SYSTEM. THE
MAIN IMPACT FROM THIS SYSTEM WILL BE GUSTY WEST WINDS THAT SHOULD
BRING PATCHY TO AREAS OF BLOWING DUST SAT AFTERNOON AND SAT EVENING.
HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS ACROSS THE WHITE
MOUNTAINS SAT AND SAT NIGHT...BUT PRECIP-FREE CONDITIONS WILL
CONTINUE ELSEWHERE. GIVEN COOLING ALOFT AND THE AVAILABLE MID-LEVEL
MOISTURE...THERE SHOULD BE AT LEAST SOME VIRGA SAT AND SAT EVENING.

THIS SYSTEM WILL BE WELL EAST OF THE AREA SUN. ANOTHER SHORTWAVE
TROUGH WILL MOVE SEWD INTO THE FOUR CORNERS REGION BY SUN EVENING.
DRY CONDITIONS WILL OCCUR AREA WIDE SUN...AND A FAIRLY TIGHT MID-
LEVEL GRADIENT WILL PROVIDE GUSTY NW WINDS SUN AFTERNOON ESPECIALLY
ACROSS THE UPPER GILA RIVER VALLEY INCLUDING SAFFORD. UPPER RIDGE
AXIS OVER THE WRN CONUS MON WILL FLATTEN AND MOVE EWD ACROSS SE AZ
TUE. WLY/NWLY FLOW WILL THEN PREVAIL WED-THUR. HAVE NOTED THAT THE
GFS DEPICTED A CLOSED UPPER LOW PRESSURE SYSTEM TO MOVE EWD ACROSS
UTAH THURSDAY. HOWEVER...THE ECMWF PROGGED A LOW AMPLITUDE RIDGE TO
BE OVER THE GREAT BASIN/SWRN CONUS.

ALTHOUGH HIGH TEMPS THIS AFTERNOON WILL GENERALLY BE A DEGREE-OR-TWO
COOLER VERSUS TEMPS ACHIEVED THUR...SEVERAL LOCALES WILL BE WITHIN A
DEGREE-OR-TWO OF RECORD TEMPS FOR THIS DATE. A COOLING TREND WILL
OCCUR THIS WEEKEND FOLLOWED BY WARMER DAYTIME TEMPS TUE. DAYTIME
TEMPS ARE FORECAST TO LOWER AGAIN NEXT THUR.

&&

.AVIATION...VALID THRU 12/16Z.
A WEAKENING LOW PRESSURE SYSTEM MOVING EAST TOWARD THE SOUTHERN
CALIFORNIA COAST WILL SPREAD MID AND HIGH-LEVEL CLOUDINESS ACROSS SE
AZ INTO SATURDAY MORNING. EXPECT BKN-OVC CLOUDS ABOVE 20K FT AGL
TODAY...THEN SCT-BKN CLOUDS AT 12-15K FT AGL AND BKN-OVC CLOUDS
ABOVE 20K FT AGL TONIGHT AND SATURDAY MORNING. SURFACE WIND THIS
AFTERNOON WLY 10-18 KTS WITH GUSTS TO 25 KTS. THE STRONGEST WIND
WILL BE SE OF KTUS ESPECIALLY IN THE VICINITY OF THE KDUG TERMINAL.
OTHERWISE...SURFACE WIND WILL BE LESS THAN 10 KTS. STRONGER WINDS
SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING FOR MOST OF COCHISE COUNTY...AND
FAR SOUTHEAST GRAHAM AND GREENLEE COUNTIES. THE COMBINATION OF
STRONG AND GUSTY WEST WINDS...VERY LOW RELATIVE HUMIDITIES...AND A
HIGH TO VERY HIGH FIRE DANGER RATING SHOULD PRODUCE CRITICAL FIRE
WEATHER CONDITIONS. CURRENT CONSIDERATIONS ARE FOR CONVERSION TO RED
FLAG WARNING AND EXPANDING THE AREA COVERED.

OTHERWISE...VERY WARM TEMPERATURES AND VERY DRY CONDITIONS WILL
CONTINUE TODAY. EXPECT HAINES 6 CONDITIONS OVER THE EASTERN THIRD OF
THE FORECAST AREA THIS AFTERNOON AND THIS EVENING. MINIMUM RELATIVE
HUMIDITIES THIS AFTERNOON WILL BE IN THE SINGLE DIGITS AREA WIDE...
AND SOME LOCALES WILL FALL BELOW 5 PERCENT FOR SEVERAL HOURS. A
WEATHER SYSTEM WILL THEN BRING THE STRONG AND GUSTY WEST WINDS
SATURDAY. THERE APPEARS TO BE ENOUGH MOISTURE FOR A FEW SHOWERS
ACROSS THE WHITE MOUNTAINS SATURDAY AND SATURDAY EVENING.
THEREAFTER...EXPECT CONTINUED DRY CONDITIONS WITH A WARMING TREND
EARLY NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
    EVENING FOR AZZ151-152.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/CERNIGLIA/FRANCIS

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:11 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz33 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.